Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 81, Issue 1, Winter 2019  pp. 157-173.

The case of equality in Young's inequality for the $s$-numbers in semi-finite von Neumann algebras

Authors:  Gabriel Larotonda
Author institution: Facultad de Ciencias Exactas y Naturales, Universidad de Buenos Aires, Buenos Aires, 1428, Argentina, \textit{and} Instituto Argentino de Matem\'atica ``Alberto P. Calder\'on'', CONICET, Buenos Aires, Argentina

Summary:  For a semi-finite von Neumann algebra $\mathcal A$, we study the case of equality in Young's inequality of $s$-numbers for a pair of $\tau$-measurable operators $a,b$, and we prove that equality is only possible if $|a|^p=|b|^q$. We also extend the result to unbounded operators affiliated with $\mathcal A$, and relate this problem with other symmetric norm Young inequalities.

Keywords:  measurable operator, $\tau$-compact operator, semi-finite von Neumann algebra, Young's inequality, $s$-number

Contents   Full-Text PDF